Alert archive / Florida / Areal Flood Advisories in 2015
Areal Flood Advisory 21, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Jun 3, 2015, 7:16 AM EDT for Brevard County, Florida. It was in force for 59 min.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2015, 7:16 AM EDT (11:16 UTC)
- Expired
- Jun 3, 2015, 8:15 AM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WGUS82 KMLB 031116
FLSMLB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MELBOURNE FL
716 AM EDT WED JUN 3 2015
FLC009-031215-
/O.NEW.KMLB.FA.Y.0021.150603T1116Z-150603T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREVARD FL-
716 AM EDT WED JUN 3 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHEASTERN BREVARD COUNTY IN FLORIDA...
* UNTIL 815 AM EDT
* AT 714 AM EDT...NATIONAL WEATEHR SERVICE DOPPLER RADAR AND
AUTOMATED RAIN GAUGES IN THE MELBOURNE AREA INDICATED HEAVY RAIN
DUE TO SHOWERS AND THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL
STREAM FLOODING IN THE ADVISORY AREA. BETWEEN ONE AND TWO INCHES
OF RAIN HAS ALREADY FALLEN.
* SOME LOCATIONS THAT MAY EXPERIENCE LOCALIZED FLOODING INCLUDE...
PALM BAY...MELBOURNE...ROCKLEDGE...SATELLITE BEACH.
LAT...LON 2786 8049 2782 8051 2783 8072 2832 8081
2830 8069 2832 8069 2830 8067 2833 8061
2828 8061 2831 8064 2829 8067 2817 8062
2824 8066 2824 8067 2823 8067 2802 8057
2802 8056 2827 8061 2806 8055 2786 8045
$$
ULRICHWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 4:50 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 4:50 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 450 AM EDT WED JUN 3 2015 .DISCUSSION... TODAY...RAP ANALYSIS SHOWS CUT-OFF UPPER LOW OVER TN/GA WITH A TROUGH AXIS EXTENDING SOUTHWARD INTO NW FL. WATER VAPOR IMAGERY SHOWS SOME DRYING ALOFT OCCURRING AS THIS TROUGH AXIS APPROACHES. HI RES IR IMAGERY SHOWS THE BACK EDGE OF THE MID-HIGH LEVEL CLOUD SHIELD SLOWLY PUSHING EAST ACROSS PENINSULAR FL. IN THE LOWER LEVELS...A MOIST E/SE FLOW IS EXPECTED TO DEVELOP TODAY AS A WEAK SFC TROUGH DEVELOPS ACROSS SOUTH FL. FORCING MECHANISMS IN THE FORM OF AN OUTFLOW BOUNDARY LIFTING NORTH AND A SHORTWAVE TROUGH CROSSING NORTH FL WILL COMBINE WITH SUFFICIENT MOISTURE TO PRODUCE SCATTERED SHOWERS AND ISOLATED STORMS THIS MORNING ACROSS MOST OF THE AREA. WITH MORE SFC HEATING EXPECTED THIS AFTN ACROSS THE NORTH...THERE SHOULD BE A REDEVELOPMENT OF CONVECTION ALONG THE INLAND MOVING SEA BREEZE. ONE OR TWO OF THESE STORMS COULD BECOME STRONG AS TEMPS REMAIN COLD ALOFT (-10C AT 500MB). TONIGHT...WILL KEEP A SMALL EVENING POP OVER THE INTERIOR WITH MAINLY DRY CONDITIONS EXPECTED OVERNIGHT. BEST CHANCE FOR SHOWERS WILL BE OVER THE ATLC WATERS BUT VEERING WIND FLOW OUT OF THE S/SW SHOULD LIMIT ABILITY OF SHOWERS TO PUSH ONSHORE ALONG THE TREASURE COAST. THU-SUN... CUT-OFF UPPER LOW CENTERED OVER THE CAROLINAS SLOWLY FILLS AS IT TRACKS EASTWARD AND OFF THE MID ATLC COAST SUN. TROUGHING ASSOCIATED WITH THE CUT-OFF LOW REMAINS OVER FLORIDA. WEAK IMPULSES MOVING SW TO NE AHEAD THE LOW AND MOISTURE AHEAD OF THE TROUGH ARE ENOUGH TO PRODUCE SCATTERED SHOWERS WITH ISOLATED STORMS EACH DAY THROUGH SUN. HIGHS MID TO UPPER 80S COASTAL AREAS AND UPPER 80S AND AROUND 90 DEGREES FOR DAILY HIGHS. LOWS IN THE LOW AND MID 70S. MON-TUE...UPPER LEVEL TROUGHING CONTINUES TO LIFT NORTHEAST AND IS REPLACED BY AN UPPER LEVEL RIDGE. SURFACE HIGH PRESSURE RE ESTABLISHES ITSELF ACROSS NORTH FLORIDA. THIS WILL RESULT IN AN ONSHORE FLOW WITH ISOLATED MORNING SHOWERS AND AFTERNOON SHOWERS AND STORMS. ANOTHER UPPER LEVEL TROUGH TRACKING ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEAST STATES TUE NIGHT AND WED PUSHES THE SURFACE RIDGE/HIGH TO THE SOUTHEAST RESULTING IN THE WIND SHIFTING TO THE SOUTH AND SOUTHWEST. && .AVIATION... MAINLY VFR EXCEPT TEMPO MVFR IN SCT SHRA/ISOLD TSRA THROUGH 16Z AT MOST TERMINALS. SOME CLEARING WILL OCCUR ACROSS THE NORTH ALLOWING FOR SOME SFC HEATING AND REDEVELOPMENT OF SHOWERS/STORMS AFT 18Z MAINLY MCO NORTHWARD. && .MARINE... TODAY...VARIABLE WINDS THIS MORNING WILL TURN E/SE DURING THE DAY AS A WEAK SFC TROUGH DEVELOPS EXTENDING FROM THE YUCATAN ACROSS SOUTH FLORIDA. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED OVER THE ATLC WATERS WITH HIGHEST COVERAGE ACROSS THE SOUTHERN WATERS. TONIGHT...FLOW IS FORECAST TO TURN SOUTHERLY ACROSS THE SOUTHERN WATERS AS THE TROUGH AXIS LIFTS A BIT NORTH WITH FLOW REMAINING SE ACROSS THE NORTHERN WATERS. PRESSURE GRADIENT WILL SUPPORT AROUND 10 KNOTS OF WIND. SEAS 2-3 FEET. THU-SUN...THE COMBINATION OF WEAK LOW LEVEL TROUGHING TO THE SOUTH AND WEAK HIGH PRESSURE OVER THE SOUTHEAST RESULTS IN A LIGHT EAST FLOW AND SEAS 3 FEET OR LESS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 70 86 71 / 50 20 20 10 MCO 87 72 89 72 / 40 20 30 20 MLB 84 71 85 74 / 50 20 20 20 VRB 84 70 87 73 / 60 30 30 20 LEE 88 72 91 72 / 40 20 30 10 SFB 87 71 89 71 / 40 20 30 10 ORL 87 72 89 73 / 40 20 30 10 FPR 84 69 86 72 / 60 30 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...KELLY LONG TERM....WIMMER
Hazardous weather outlook, Jun 3, 6:00 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 600 AM EDT WED JUN 3 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-031600- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 600 AM EDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS WILL BE MOSTLY CONFINED TO THE ATLANTIC WATERS AND THE IMMEDIATE COAST THIS MORNING. SOME DRIER AIR MOVING IN ALOFT WILL ALLOW MORE SURFACE HEATING THIS AFTERNOON. COMBINED WITH COLD TEMPERATURES ALOFT...SUCH INSTABILITY SHOULD GENERATE SCATTERED LIGHTNING STORMS ALONG THE INLAND MOVING SEA BREEZE BOUNDARY THIS AFTERNOON IN VOLUSIA...SEMINOLE...ORANGE...LAKE AND NORTHWEST OSCEOLA COUNTIES. ONE OR TWO STORMS COULD BE STRONG CONTAINING FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 50 MPH AND HAIL. .FLOOD IMPACT... LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE THIS MORNING ALONG THE BREVARD AND INDIAN RIVER COASTS WHERE LOCALLY ONE TO TWO INCHES OF RAIN MAY CAUSE TEMPORARY PONDING OF WATER. ADDITIONAL LOCALLY HEAVY RAIN MAY DEVELOP THIS AFTERNOON OVER THE INTERIOR PRODUCING QUICK 2 INCH RAINS. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. AS A RESULT... LIFE THREATENING RIP CURRENTS WILL BE POSSIBLE. THE THREAT WILL BE HIGHEST BETWEEN NOON AND 6 PM...DUE TO TIDAL EFFECTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 34 KNOTS OR GREATER THIS MORNING AS THEY GENERALLY LIFT NORTH OVER THE COASTAL ATLANTIC WATERS. THE BEST CHANCE WILL BE THIS AFTERNOON AS STORMS DEVELOP ALONG THE INLAND MOVING SEA BREEZE IN VOLUSIA...SEMINOLE...ORANGE...LAKE AND NORTHWEST OSCEOLA COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Areal Flood Advisories in Florida, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.